Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Power sets and soluble subgroups


Authors: Martin W. Liebeck and Aner Shalev
Journal: Proc. Amer. Math. Soc. 142 (2014), 3757-3760
MSC (2010): Primary 20D10, 20E07, 20D06
DOI: https://doi.org/10.1090/S0002-9939-2014-12203-9
Published electronically: July 24, 2014
MathSciNet review: 3251717
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for certain positive integers $ k$, such as 12, a normal subgroup of a finite group which consists of $ k^{th}$ powers is necessarily soluble. This gives rise to new solubility criteria, and solves an open problem from a 2013 paper by the authors.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20D10, 20E07, 20D06

Retrieve articles in all journals with MSC (2010): 20D10, 20E07, 20D06


Additional Information

Martin W. Liebeck
Affiliation: Department of Mathematics, Imperial College, London SW7 2AZ, United Kingdom

Aner Shalev
Affiliation: Institute of Mathematics, Hebrew University, Jerusalem 91904, Israel

DOI: https://doi.org/10.1090/S0002-9939-2014-12203-9
Received by editor(s): December 20, 2012
Published electronically: July 24, 2014
Additional Notes: The authors are grateful for the support of an EPSRC grant
The second author acknowledges the support of Advanced ERC Grant 247034, an ISF grant 754/08, and the Miriam and Julius Vinik Chair in Mathematics, which he holds.
Communicated by: Pham Huu Tiep
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.